MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J416H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a 3c episiotomy repair procedure on (b)(6) 2023 and suture was used.The suture was given to the md and a stitch was attempted.The metal needle broke in two in the patient's tissue.The physician had a difficult time trying to find the broken piece, but the needle piece(s) were retrieved during the same procedure.There were no adverse patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: did the needle fall into the patient? no.If yes, ¿ was the needle piece(s) retrieved during the same procedure? yes.¿ were x-rays taken to locate the needle piece(s)? no.¿ what measures were taken to retrieve the broken piece? yes.¿ was there any additional tissue damage as a result of searching for the needle piece? no.¿ what tissue structure the broken needle was located? perineum.¿ what is the surgeon's opinion of consequences to the patient? none.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Component code: (b)(4)¿ device not returned.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.This medwatch report is in response to receipt of a voluntary medwatch report mw1402760000-2023-8005.

Brand Name
VCL CT BRD UD 27IN 3-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16611883
Report Number2210968-2023-02047
Device Sequence Number17357282
Product Code GAM
UDI-Device Identifier10705031039667
UDI-Public10705031039667
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ416H
Device Catalogue NumberJ416H
Device Lot NumberSDMMQQ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Initial Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale
Patient Weight86 KG
Patient RaceBlack Or African American